Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Sep 21, 2012, 5:51 PM EDT for Collier County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2012, 5:51 PM EDT (21:51 UTC)
- Expired
- Sep 21, 2012, 6:15 PM EDT
- In force
- 24 min
- Issued by
- NWS Miami, FL
County Collier County, FL
The radar
The Miami radar (KAMX), 125 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 129 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
401
WWUS82 KMFL 212151
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
551 PM EDT FRI SEP 21 2012
FLZ069-070-212215-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
551 PM EDT FRI SEP 21 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWESTERN
COLLIER COUNTY...FOR GUSTY WINDS OF 35 TO 45 MPH...
* UNTIL 615 PM EDT
* AT 526 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED
TO DETECT A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM WEST TOLL GATE ON ALLIGATOR ALLEY TO MARCO ISLAND...
MOVING WEST AT 15 MPH.
* THE LINE OF STORMS WILL AFFECT...
GOLDEN GATE...
SOUTH NAPLES...
MARCO ISLAND...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE BRIEF BUT TORRENTIAL RAINS, SHARPLY
REDUCING VISIBILITY, AND GUSTY WINDS OF 35 TO 45 MPH.
LAT...LON 2615 8138 2586 8147 2586 8148 2588 8148
2583 8153 2589 8155 2589 8159 2590 8165
2589 8169 2587 8166 2584 8168 2591 8174
2599 8176 2609 8181 2624 8182
TIME...MOT...LOC 2128Z 114DEG 13KT 2616 8152 2572 8166
$$
GREGORIAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 21, 2:42 PM EDT, 3 hours 9 minutes earlier.
Area forecast discussion, Sep 21, 2:42 PM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 242 PM EDT FRI SEP 21 2012 .SHORT TERM...(TONIGHT-SUNDAY NIGHT) THE LATEST RUC13 400 MB ANALYSIS AND WATER VAPOR LOOP SHOWED THE LOCAL AREA UNDER MOIST SOUTHWEST UPPER FLOW AHEAD OF A LARGE SCALE UPPER TROUGH CENTERED OVER MUCH OF THE COUNTRY. SEVERAL WEAK PIECES OF ENERGY TRANSLATING NORTHEAST OVER THE STATE WITHIN THIS SW UPPER FLOW COMBINED WITH THE OLD FRONTAL BOUNDARY AT THE SURFACE THAT IS FORECAST TO SLOWLY SHIFT SOUTH INTO THE LOCAL AREA THIS WEEKEND WILL KEEP THE RAIN CHANCES IN THE FORECAST. FOR THIS EVENING...THE LATEST HRRR GUIDANCE INDICATES SCATTERED STORMS SETTING UP FROM NAPLES TO THE LAKE REGION...WHICH IS VERY SIMILAR TO YESTERDAY AFTERNOON/EVENING. ON SATURDAY...THE LATEST GFS SOLUTION INDICATES A SURFACE WAVE DEVELOPING ALONG THIS BOUNDARY AS A WEAK VORT MAX LIFTS NORTHEAST OVER THE AREA THROUGH THE DAY. THIS COMBINED WITH PLENTY OF DEEP LAYER MOISTURE COULD LEAD TO AN ENHANCED PERIOD OF RAINFALL TOMORROW ONCE AGAIN TOMORROW. IF THIS DOES OCCUR...WEAK LOW LEVEL FLOW COULD TRANSLATE TO FLOODING CONCERNS DEPENDING ON WHERE THE BULK OF THE ACTIVITY BECOMES CONCENTRATED. SATURDAY NIGHT THROUGH SUNDAY NIGHT...WHATS LEFT OF THE PREVIOUSLY DISCUSSED BOUNDARY OR DEEP LAYER MOISTURE AXIS IN PLACE ACROSS S FL IS FORECAST TO SLIGHTLY SHIFT FARTHER SOUTH AS ANOTHER REINFORCING COLD FRONT SURGES SOUTH INTO THE REGION AND THE LARGE SCALE UPPER TROUGH BEGINS TO SHIFT EAST. THE GFS APPEARS TO BE SLIGHTLY FASTER THAN THE ECMWF AND NAM SOLUTIONS AND BEGINS TO INTRODUCE SOME DRIER AIR AROUND THE LAKE REGION COME SUNDAY NIGHT INTO MONDAY. 85/AG .LONG TERM...(MONDAY-THURSDAY) THE UPPER TROUGH BEGINS TO SHIFT SLOWLY EAST AS THE UPPER RIDGE OVER THE ROCKIES BEGINS TO BREAK DOWN AS ANOTHER MID LEVEL TROUGH MOVES FROM THE PACIFIC NORTHWEST INTO THE ROCKIES. SOME SLIGHT DRYING /DECREASE MAY OCCUR INITIALLY AS DRIER AIR FILTERS IN THE THE NW BUT THE MODELS HINT AT AN UPPER LOW DEVELOPING OVER THE GULF AND MOVING NE ACROSS THE FLA PENINSULA IN THE LATTER PERIODS. WILL STAY CLOSE TO EXTENDED GUIDANCE AND SEE WHAT DEVELOPS. JR && .MARINE... LIGHT EASTERLY WINDS WILL PERSIST THROUGH THE WEEKEND WITH SEAS REMAINING AROUND NORMAL. A STALLED FRONTAL BOUNDARY COMBINED WITH AN UPPER TROUGH OF LOW PRESSURE WILL KEEP THE RAINFALL CHANCES ELEVATED THROUGH THE WEEKEND. WINDS AND SEAS CAN LOCALLY BECOME HIGHER IN AND AROUND ANY HEAVY SHOWERS OR STORMS. && .FIRE WEATHER... NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 75 83 76 84 / 50 70 60 40 FORT LAUDERDALE 75 85 74 84 / 50 70 60 40 MIAMI 75 86 74 86 / 50 70 60 40 NAPLES 75 86 75 84 / 50 50 50 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...85/AG AVIATION/RADAR...84/AK
Hazardous weather outlook, Sep 21, 4:03 AM EDT, 13 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 403 AM EDT FRI SEP 21 2012 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 212315- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 403 AM EDT FRI SEP 21 2012 ...SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED THIS AFTERNOON... ...LOCALLY HEAVY RAIN POSSIBLE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND INTO THE EARLY EVENING HOURS. FREQUENT LIGHTNING, GUSTY WINDS, AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN IMPACTS. WIND: WIND GUSTS TO 40 MPH WILL BE POSSIBLE THIS AFTERNOON WITH THE STRONGEST THUNDERSTORMS. FLOODING: MINOR FLOODING IS POSSIBLE AS THE THUNDERSTORMS THAT DEVELOP WILL BE SLOW MOVING. LOCALLY HEAVY RAINFALL, COMBINED WITH SATURATED SOILS, MAY LEAD TO THE FLOODING OF LOW LYING AND FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A RISK OF RIP CURRENTS WILL DEVELOP THIS WEEKEND ACROSS THE EAST COAST BEACHES AND WILL CONTINUE THROUGH EARLY NEXT WEEK. SCATTERED TO NUMEROUS THUNDERSTORMS CAN BE EXPECTED ACROSS SOUTH FLORIDA THIS WEEKEND...WHILE SCATTERED THUNDERSTORMS ARE POSSIBLE EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Sep 21, 5:29 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
529 PM EDT FRI SEP 21 2012
FLZ069-070-212215-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
529 PM EDT FRI SEP 21 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWESTERN
COLLIER COUNTY...FOR GUSTY WINDS OF 45 TO 55 MPH...
* UNTIL 615 PM EDT
* AT 526 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
SOUTHEAST OF GOLDEN GATE ESTATES TO 9 MILES SOUTH OF CAPE ROMANO...
AND MOVING NORTHWEST AT 15 MPH.
* THE LINE OF STORMS WILL AFFECT...
SOUTH BLOCKS GOLDEN GATE...
GOODLAND...
CAPE ROMANO...
MARCO ISLAND AIRPORT...
FIDDLERS CREEK...
BELLE MEADE...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
LAT...LON 2615 8138 2586 8147 2586 8148 2588 8148
2583 8153 2589 8155 2589 8159 2590 8165
2589 8169 2587 8166 2584 8168 2591 8174
2599 8176 2609 8181 2624 8182
TIME...MOT...LOC 2128Z 114DEG 13KT 2616 8152 2572 8166
GREGORIASpecial weather statement, Sep 21, 5:51 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
551 PM EDT FRI SEP 21 2012
FLZ069-070-212215-
COASTAL COLLIER COUNTY FL INLAND COLLIER COUNTY FL
551 PM EDT FRI SEP 21 2012
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR SOUTHWESTERN
COLLIER COUNTY...FOR GUSTY WINDS OF 35 TO 45 MPH...
* UNTIL 615 PM EDT
* AT 526 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED
TO DETECT A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING
FROM WEST TOLL GATE ON ALLIGATOR ALLEY TO MARCO ISLAND...
MOVING WEST AT 15 MPH.
* THE LINE OF STORMS WILL AFFECT...
GOLDEN GATE...
SOUTH NAPLES...
MARCO ISLAND...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE BRIEF BUT TORRENTIAL RAINS, SHARPLY
REDUCING VISIBILITY, AND GUSTY WINDS OF 35 TO 45 MPH.
LAT...LON 2615 8138 2586 8147 2586 8148 2588 8148
2583 8153 2589 8155 2589 8159 2590 8165
2589 8169 2587 8166 2584 8168 2591 8174
2599 8176 2609 8181 2624 8182
TIME...MOT...LOC 2128Z 114DEG 13KT 2616 8152 2572 8166
GREGORIAThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 2:11 AM EDT | Special Marine Warning | MFL | 22 min | |
| Sep 21, 5:29 PM EDT | Special Weather Statement | MFL | Collier | 46 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.